Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 7, 2015, 9:21 PM EDT for Scott County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 7, 2015, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Scott County, TN
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
927
WWUS84 KMRX 080121
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT TUE JUL 7 2015
TNZ012-080200-
SCOTT-
921 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...KETCHEN AND BIG SOUTH
FORK NATIONAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8426 3657 8426 3656 8425 3652 8426
3650 8428 3651 8433 3647 8434 3646 8435
3642 8435 3639 8431 3639 8433 3634 8433
3637 8469 3641 8466 3644 8469 3650 8471
3660 8478
TIME...MOT...LOC 0121Z 273DEG 33KT 3648 8464
$$
MJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:53 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 6:53 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 653 PM EDT TUE JUL 7 2015 .AVIATION... A QUIET EVENING ACROSS THE REGION...WITH VFR CONDITIONS PREVAILING AT EACH TERMINAL. WINDS WILL QUICKLY DROP OFF WITH THE SETTING SUN AND RESULT IN A FAIRLY CALM NIGHT. LATE TONIGHT VIS/CIGS WILL DROP TO MVFR TO IFR LEVELS AT KTRI FROM SOME PATCHY FOG DEVELOPMENT. OTHERWISE...VFR CONDITIONS ARE EXPECTED INTO THE DAY ON WEDNESDAY... WITH PERHAPS A FEW MORE CLOUDS AS WELL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP
Hazardous weather outlook, Jul 7, 3:19 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 319 PM EDT TUE JUL 7 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 319 PM EDT TUE JUL 7 2015 /219 PM CDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 7, 8:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
853 PM EDT TUE JUL 7 2015
VAZ001-002-005-080130-
SCOTT-LEE-WISE-
853 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITY OF NORTON...
NORTHEASTERN LEE...CENTRAL SCOTT AND SOUTHWESTERN WISE COUNTIES...
AT 853 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIG STONE GAP...OR 16
MILES NORTHEAST OF JONESVILLE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...BIG STONE GAP...PENNINGTON GAP...APPALACHIA...ST. CHARLES...
DUFFIELD...CLINCHPORT...DRYDEN...FORT BLACKMORE...JASPER AND
PATTONSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3692 8248 3666 8247 3670 8321 3674 8320
3675 8313 3678 8313 3680 8310 3683 8310
3684 8308 3685 8307 3686 8303 3686 8299
3687 8291 3690 8288
TIME...MOT...LOC 0053Z 265DEG 31KT 3678 8285
MJBSpecial weather statement, Jul 7, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT TUE JUL 7 2015
TNZ012-080200-
SCOTT-
921 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...KETCHEN AND BIG SOUTH
FORK NATIONAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8426 3657 8426 3656 8425 3652 8426
3650 8428 3651 8433 3647 8434 3646 8435
3642 8435 3639 8431 3639 8433 3634 8433
3637 8469 3641 8466 3644 8469 3650 8471
3660 8478
TIME...MOT...LOC 0121Z 273DEG 33KT 3648 8464
MJBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:54 PM EDT | Special Weather Statement | MRX | Morgan, Scott | 66 min |
| Jul 7, 10:12 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 48 min |
| Jul 7, 10:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 53 min |
| Jul 7, 10:40 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane | 65 min |
| Jul 7, 10:57 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 63 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 61 min |
| Jul 7, 11:19 PM EDT | Special Weather Statement | MRX | Roane | 41 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | MRX | Anderson | 38 min |
| Jul 7, 11:43 PM EDT | Special Weather Statement | MRX | Claiborne, Grainger | 47 min |
| Jul 7, 11:48 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 27 min |
| Jul 8, 12:18 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Knox | 57 min |
| Jul 8, 12:20 AM EDT | Special Weather Statement | MRX | Blount | 55 min |
| Jul 8, 1:57 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Union | 33 min |
| Jul 8, 3:01 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier | 44 min |
| Jul 8, 3:03 AM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 42 min |
| Jul 7, 8:53 PM EDT | Special Weather Statement | MRX | Lee, Scott | 37 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.